Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 289, NWS Atlanta, GA

May 17, 2009Telfair County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 17, 2009, 12:29 PM EDT for Telfair County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2009, 12:29 PM EDT (16:29 UTC)
Expired
May 17, 2009, 1:15 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 12:43 PM EDTTSTM WND DMG1 Wsw Workmore, GAAT LEAST FIVE TREES DOWN...SOME ON FENCES.
May 17, 12:43 PM EDTHAIL 1.751 Wsw Workmore, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1194 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 171629
SVRFFC
GAC271-171715-
/O.NEW.KFFC.SV.W.0289.090517T1629Z-090517T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EDT SUN MAY 17 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TELFAIR COUNTY IN CENTRAL GEORGIA

* UNTIL 115 PM EDT

* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 12 MILES
  SOUTHWEST OF HELENA...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCRAE
  AND SCOTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3185 8318 3187 8318 3189 8319 3191 8319
      3207 8300 3209 8289 3205 8281 3203 8278
      3188 8271 3187 8274 3184 8276
TIME...MOT...LOC 1629Z 264DEG 12KT 3194 8302

$$
3 follow-up statements
000 
WWUS52 KFFC 171642
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT SUN MAY 17 2009

GAC271-171715-
/O.CON.KFFC.SV.W.0289.000000T0000Z-090517T1715Z/
TELFAIR GA-
1242 PM EDT SUN MAY 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR TELFAIR COUNTY...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
WORKMORE...AND MOVING EAST AT 15 MPH.

THIS STORM WILL MOVE ACROSS THE CENTRAL AND EASTERN PARTS OF TELFAIR 
COUNTY THROUGH 115 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3185 8318 3187 8318 3189 8319 3191 8319
      3207 8300 3209 8289 3205 8281 3203 8278
      3188 8271 3187 8274 3184 8276
TIME...MOT...LOC 1641Z 266DEG 13KT 3193 8296

$$
000 
WWUS52 KFFC 171705
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EDT SUN MAY 17 2009

GAC271-171715-
/O.CON.KFFC.SV.W.0289.000000T0000Z-090517T1715Z/
TELFAIR GA-
105 PM EDT SUN MAY 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR TELFAIR COUNTY...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
WORKMORE...AND MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EAST CENTRAL TELFAIR COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS CONTINUES TO BE A DANGEROUS STORM. IF YOU ARE IN ITS 
PATH...PREPARE FOR HEAVY RAIN...STRONG WINDS...LARGE HAIL...AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3185 8318 3187 8318 3189 8319 3191 8319
      3207 8300 3209 8289 3205 8281 3203 8278
      3188 8271 3187 8274 3184 8276
TIME...MOT...LOC 1703Z 266DEG 13KT 3194 8287

$$
000 
WWUS52 KFFC 171715
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT SUN MAY 17 2009

GAC271-171724-
/O.EXP.KFFC.SV.W.0289.000000T0000Z-090517T1715Z/
TELFAIR GA-
115 PM EDT SUN MAY 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR TELFAIR COUNTY WILL BE 
ALLOWED TO EXPIRE AT 115 PM EDT...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG THUNDERSTORM...NOW JUST BELOW SEVERE LIMITS... 
CAPABLE OF PRODUCING PEA SIZE HAIL...AND WIND GUSTS TO 45 MPH. THIS 
STORM WAS LOCATED ABOUT 7 MILES EAST OF WORKMORE...AND MOVING EAST 
AT 10 MPH.

IF YOU ARE IN ITS PATH...MOVE TO A SAFE SHELTER AND STAY AWAY FROM 
WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3185 8318 3187 8318 3189 8319 3191 8319
      3207 8300 3209 8289 3205 8281 3203 8278
      3188 8271 3187 8274 3184 8276
TIME...MOT...LOC 1714Z 269DEG 10KT 3194 8282

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:00 AM EDT, 7 hours 29 minutes earlier.

Area forecast discussion, May 17, 5:00 AM EDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT SUN MAY 17 2009

.SHORT TERM /TODAY THROUGH TUESDAY/...
COLD FRONT NEAR A TYS TO BHM LINE EARLY THIS MORNING...STILL
PROGGD TO PUSH INTO/ACROSS NORTH GEORGIA AND BE NEAR AN ATL-AHN
LINE BY MID MORNING...THEN PUSH INTO CENTRAL GEORGIA THIS
AFTERNOON AS A WEAK WAVE DEVELOPS AND MOVES NORTHEASTWARD ALONG
IT. MODELS SHOW BOUNDARY DRIFTING INTO SOUTH GEORGIA THIS
EVENING...THEN MEANDERING SOMEWHERE NEAR THE GA/FL BORDER INTO
MONDAY AS HIGH PRESSURE BUILDS SOUTHEAST FROM THE GREAT LAKES
REGION...BRINGING DRIER AND COOLER AIR ESPECIALLY TO NORTH
GEORGIA. FOCUS FOR SHOWERS AND THUNDERSTORMS WILL BE ACROSS
CENTRAL AND SOUTH GEORGIA TODAY AS THE FRONT MOVES ACROSS THAT
AREA AND PLAN TO SHOW HIGHEST POPS THERE TODAY INTO TONIGHT.
PRECIP CHANCES CONFINED TO MAINLY EXTREME SOUTHEAST COUNTIES
MONDAY WITH BOUNDARY NEAR THE GA/FL BORDER. THINK ANY THREAT OF
STRONG TO SEVERE STORMS WILL BE OVER THE SOUTHERN HALF OF GEORGIA
TODAY WHERE MODEL CAPES IN THE 1000 TO 1500 RANGE AND SPC PUTTING
ITS 5% PROBABILITY OF LARGE HAIL AND DAMAGING WINDS.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS CONTINUE TO SHOW A LOW PRESSURE SYSTEM DEVELOPING ACROSS
THE SOUTHEAST GULF OF MEXICO TUESDAY/WEDNESDAY TIME FRAME...AND
DRIFTING SLOWLY NORTHWARD TOWARD THE FLORIDA PANHANDLE BY THE END
OF THE WEEK. ALL MODELS NOW ON BOARD WITH DEEPER MOISTURE
ASSOCIATED WITH THIS FEATURE SPREADING NORTHWARD AND AFFECTING
MUCH OF OUR CWA BY THURSDAY/FRIDAY. WILL FOLLOW THIS TREND WITH
LOW POPS MAINLY OVER CENTRAL GEORGIA WEDNESDAY...BUT THEN CHANCE
TO GOOD CHANCE POPS FOR MUCH OF THE AREA THURSDAY INTO SATURDAY.

&&

.AVIATION...UPDATE...
LOW CONFIDENCE FORECAST AS CEILINGS WILL BE A CRAP SHOOT POTENTIALLY
RANGING FROM 500 TO 10,000 FEET. WILL NEED TO BE CONCERNED WITH SOME
POTENTIAL FOR IFR CEILINGS FOR A WHILE THIS MORNING AND THEN MVFR TO
LOWER VFR CEILINGS. PRECIP POTENTIAL WILL INCREASE TODAY FROM
APPROACHING UPPER TROUGH. ANY VSBY RESTRICTIONS SHOULD BE MAINLY
ASSOCIATED WITH SHOWER ACTIVITY. BEST CHANCE FOR T-STORMS WILL BE
ACROSS THE CSG AND MCN TAFS AS SURFACE FRONT MOVES TO CENTRAL GA.
SURFACE WINDS BECOMING NORTH TO NORTHEAST DURING DAY AND INCREASING
10-15 KTS. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  47  69  44  75 /  60  40   0   0   0
ATLANTA         69  48  68  47  73 /  60  20   0   0   0
BLAIRSVILLE     64  45  68  39  73 /  60  20   0   0   0
CARTERSVILLE    68  45  72  43  76 /  60  20   0   0   0
COLUMBUS        75  53  71  49  76 /  60  40  10   0   0
GAINESVILLE     67  47  70  47  72 /  60  20   0   0   0
MACON           77  54  70  46  75 /  60  50  20   0   0
ROME            70  46  73  43  79 /  40  10   0   0   0
PEACHTREE CITY  70  49  69  40  74 /  60  20   0   0   0
VIDALIA         81  55  70  49  74 /  60  60  40  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49
Hazardous weather outlook, May 17, 5:00 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT SUN MAY 17 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT SUN MAY 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS PARTS OF CENTRAL
GEORGIA TODAY AND POSSIBLY EARLY THIS EVENING.

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS CENTRAL GEORGIA THIS
AFTERNOON AND MOVE SOUTH OF THE AREA BY EARLY EVENING. AN UPPER
LEVEL TROUGH WILL MOVE ACROSS THE AREA LATE TODAY AND TONIGHT.
STRONG HIGH PRESSURE WILL MOVE TO THE OHIO VALLEY THROUGH MONDAY
MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG
GUSTY WINDS AND POSSIBLY HAIL. LIGHTNING AND HEAVY RAIN CAN ALSO BE
EXPECTED. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE
THE AREA GENERALLY EAST AND SOUTH OF MACON TODAY. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM ATLANTA AND ATHENS
SOUTH.

.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER THE AREA. THE AIRMASS SOUTH OF
THE FRONT WILL BECOME INCREASINGLY UNSTABLE WITH CAPES OF 1500 TO
2000 AND LIFTED INDICES AROUND MINUS 5. THE INSTABILITY COMBINED
WITH THE APPROACH OF A FRONT AND UPPER LEVEL TROUGH WILL ALLOW FOR
ISOLATED STORMS TO BECOME SEVERE. THE LACK OF VERTICAL WIND SHEAR
WILL BE AN INHIBITING FACTOR FOR MANY STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THERE
WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER TODAY...SPOTTER
ACTIVATION IS NOT EXPECTED AT THIS TIME.

BDL

In the hours before

Special weather statement, May 17, 11:17 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT SUN MAY 17 2009

GAZ107>109-171600-
1117 AM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN
WILCOX...PULASKI AND DODGE COUNTIES UNTIL 12 PM EDT...

AT 1115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR OCMULGEE
BANKS TO NEAR ROCHELLE...AND MOVING EAST AT 15 MPH.

WIND GUSTS OF 35 MPH...PEA SIZE HAIL AND BRIEF HEAVY RAIN ARE
POSSIBLE AS THESE STORMS MOVE ACROSS PORTIONS OF WILCOX...PULASKI
AND DODGE COUNTIES THROUGH 12 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ROCHELLE...WALLACE...CEDAR CREEK...OCMULGEE
BANKS...ANTIOCH CHURCH...GODWINSVILLE...RHINE... CHAUNCEY...
EASTMAN...BROWNING...UNION ...FIVE POINTS AND ABBEVILLE.
Special weather statement, May 17, 11:48 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 AM EDT SUN MAY 17 2009

GAZ097-171645-
1148 AM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
LAURENS COUNTY UNTIL 1245 PM EDT...

AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES SOUTHEAST OF CADWELL...AND MOVING
NORTHEAST AT 15 MPH.

PEA SIZE HAIL...BRIEF HEAVY RAIN AND WIND GUSTS OF 35 MPH ARE LIKELY
AS THIS STORM MOVES ACROSS LAURENS COUNTY THROUGH 1245 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE CADWELL...RENTZ...CEDAR
GROVE AND LOWERY.
Special weather statement, May 17, 11:50 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EDT SUN MAY 17 2009

GAZ110-171645-
1150 AM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN
TELFAIR COUNTY UNTIL 1245 PM EDT...

AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEMPERANCE...AND MOVING EAST AT 15 MPH.

PEA SIZED HAIL...BRIEF HEAVY RAIN AND WIND GUSTS OF 35 MPH ARE
LIKELY AS THIS STORM MOVES ACROSS TELFAIR COUNTY THROUGH 1245 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
TEMPERANCE...WORKMORE...HELENA AND MCRAE.
Special weather statement, May 17, 12:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 PM EDT SUN MAY 17 2009

GAZ108-171700-
1222 PM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN
WILCOX COUNTY UNTIL 100 PM EDT...

AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROWNING...AND MOVING EAST AT 10 MPH.

PEA SIZED HAIL...HEAVY RAIN AND WIND GUSTS OF 35 MPH ARE LIKELY AS
THIS STORM MOVES ACROSS SOUTHEAST WILCOX COUNTY THROUGH 100 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ANTIOCH CHURCH AND
BROWNING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:46 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.